It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-22-2005, 04:04 PM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 240
cookingmom HB User
Prednisone side effects

Hi everyone,

I have been taking prednisone for almost 3 months. I started on 30 mg. and am now down to 20. Aside from getting a horrible fat face and the oh so pleasant weight gain, I feel like I am going to jump out of my skin. Does anyone else have this feeling while taking prednisone and if so, do you have any suggestions to help with it?

I had a stroke in Feb. and am still using a quad cane so I can't go out and take a walk - I just don't know what to do with myself. I just hate this feeling. this could be me ...lol

Thanks for any suggestions. Bern

 
Old 06-24-2005, 12:59 AM   #2
Senior Veteran
 
Join Date: May 2004
Location: Utah
Posts: 547
UT_mom HB User
Re: Prednisone side effects

Hey Bern,
I'm so sorry to hear you're having unpleasantries w/ prednisone & also of your serious health problems. I took prednisone a year ago for two weeks only (thank heavens) I was on 80 mg for 1 week and 40 mg for 1 week. I too got "cushingoid" (fat face) and had an insatiable appetite. I also noticed a lot of water retention. I didn' t have what you're experiencing but just to empathize I do remember looking through the info from the pharmacy and I just couldn't believe at all the side effects this class of drugs can cause. It's crazy. My heart goes out to you and I hope you are able to go off or cut back soon. Have you asked your doctor? There might be something else that could help, it's worth a try. My best to you! Hang in there!
Shawnee

 
Sponsors Lightbulb
   
Old 06-24-2005, 03:34 PM   #3
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 240
cookingmom HB User
Re: Prednisone side effects

Hi Shawnee,
Thanks for your reply. I go back to the rheumy next week. I did talk to the neurologist about it last week but she said I needed to continue with it as prescribed by the rheumy. She said at the amt. I am taking and for the length of time, some people do experience this "wanting to jump out of your skin" feeling but she gave me no alternatives or ways to relieve it. I guess I am just hoping someone who has experienced this can offer a suggestion of something that helped them. I know my husband would be grateful I am hanging in there - although it is 93 here today so that is not too easy. Take care. Bern

 
Old 06-27-2005, 03:25 PM   #4
Member
(female)
 
Join Date: Apr 2005
Posts: 75
oeee HB User
Re: Prednisone side effects

i have been taking prednison for a year and a half- in between ten and twenty milligrams a day and have developed an insatiable appetite- gained about 40 pounds, and now my skin is getting bad and I have acne all over my chest- something that I have never had before...it is very upsetting/depressing.

 
Old 06-27-2005, 07:33 PM   #5
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 240
cookingmom HB User
Re: Prednisone side effects

Hello oeee,

I am sorry that you too are experiencing the down side of prednisone. I know it does so many good things but sometimes you wonder if it is worth all of the other stuff that it does. A year and a half is a very long time. Are you taking Fosamax or somthing similar for your bones? My rheumatologist had me start it because of the problems that can occur with your bones when you take prednisone long term at a higher amounts.

I know how bad the weight gain can be. My sister told me that I don't even look like the same person (which helped my self esteem so much). I have not had the problem with the acne, I am sorry you are experiencing this. Are you taking this for your lupus? Do you take any other meds? I pray that this unwelcome side effect goes away for you. Good luck to you . Bern

 
Old 06-28-2005, 06:31 PM   #6
Senior Veteran
 
Join Date: May 2004
Location: Utah
Posts: 547
UT_mom HB User
Re: Prednisone side effects

I was only on prednisone for two weeks but it was a huge dosage. And funny enough, I got the acne problem when I went off. I remember my face and cheeks used to ache and hurt too. It's too bad there's not a better something out there to accomplish what magical things prednisone does accomplish. Kind of like chemotherapy, the side effects almost seem worse than the cancer, but what else do you do? I'm really glad I only had mine for such a short time but I remember I felt really ugly for quite some time afterward, I had a free Mary Kay facial thing and I felt so embarrased about my face because it looked so different to me not to mention the eight pounds I put on in 2 weeks which really felt like 20 or more (I was shocked when I got on the scale afterwards because I was sure I had gained more, you just feel huge!) My love and best regards to both of you! I wish you well and hope your next dr appointment is positive!
Love,
Shawnee

 
Old 06-28-2005, 07:15 PM   #7
Newbie
(female)
 
Join Date: Jun 2005
Posts: 4
bmwslut HB User
Re: Prednisone side effects

Ah..prednisone.
I hated the weight gain but loved the energy.
My doctor dropped my dosage drastically where I was 40 to 20....I went through some major withdrawal. Its rough on the body, I hope they find something new to substitute. I wish ya luck.
Hope remission is a blink away for you.

 
Old 07-02-2005, 09:06 AM   #8
Newbie
(female)
 
Join Date: May 2005
Posts: 5
Lynnwood HB User
Re: Prednisone side effects

My rheumy prescribed xanax to help with the "jump out of my skin" feeling from the pred. Pred winds me up so much I also take Trazodone to help me sleep - also rheumy prescribed
__________________
Lynnwood (Lupus-n-Sjogren)

Lupus/Sjogren, 2001, Plaquenil, Piroxicam, Imuran, Trazodone

 
Old 07-02-2005, 12:22 PM   #9
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 103
Ali04 HB User
Re: Prednisone side effects

although you all may want to kill me after i say this, but i will..
i havent gotten any side effects at all.
no weight gain (still 115lbs), not moon face. i have been on it for one and a half years..
it will get better as you taper. i am so sorry though. but does it make you feel better??

 
Old 07-02-2005, 04:22 PM   #10
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 240
cookingmom HB User
Re: Prednisone side effects

Ali04 -

Holy Moly - no side effects. That is wonderful. I think that it is rare to be on it for so long and not have any effects. Do you take a small amt? When I took 5 or 10 mg. my side effects weren't bad. It was this taking 30 for so long and then starting to taper down that did me in.

We have a Camaro that is convertible. My husband was just going to pick up my son and he said aren't you coming - I told him NO - I am too fat to go in that car. I think he thinks I have lost my mind - sometimes I feel like I have.

I feel like it was working but as I am cycling down my joint pain is increasing again so that does not make me happy. I see the rheumie on the 18th - we'll see what happens.
In the meantime I will dream of being 115 lbs

I hope everyone has a good 4th of July weekend. Bern

 
Old 07-03-2005, 07:42 AM   #11
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 103
Ali04 HB User
Re: Prednisone side effects

bern,
it will happen for you. this has been my maintenance dose for at least 9-10 months after i tapered.

115 lbs here you come!!! happy july 4th!!

ali

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Prednisone here i come! help... mindy1974 Lupus 13 04-10-2009 01:21 AM
how quickly does Prednisone work? djbrewer61 Arthritis 4 02-18-2009 07:09 PM
Prednisone for Allergies cause Asthma? mizcandula Allergies 4 09-01-2008 09:57 AM
Lupus Fatigue - What helps? Does low-dose Prednisone? mott07 Lupus 8 08-04-2008 09:02 AM
Taking Prednisone for the first time. mrsfoamy Lupus 7 01-16-2008 07:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), neveragain444 (6), ksp (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:37 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!